MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number F7-029
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Mitral Regurgitation (1964)
Date of Event 08/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a patient received a carbomedics optiform f7-029 in mitral position.The leaflets were tested after the implant and no issue was identified at that time.At the end of the procedure, normal valve function was observed.However, later in the afternoon, at the ultrasound it was noticed that one of the leaflets was not closing properly thus resulting in regurgitation from the side of the leaflet.It was consequently decided to perform a reoperation.During the re-do surgery, no impediment to the leaflet mobility was identified.The optiform f7-029 was explanted and replaced with a st.Jude valve size 29.The patient's conditions after the re-intervention are reportedly good.Before explanting of the carbomedics valve, the patient had hematuria, and the hematuria disappeared after the valve replacement.
 
Additional Manufacturer Narrative
The returned device underwent a visual and macroscopic inspections according to procedure.The results confirmed the absence of manufacturing defects.Per internal clinical review of the echo clip provided from the field, regurgitation from the mitral valve was confirmed, but the valve leaflets were both moving.Based on the performed analysis and document review, the reported issue cannot be explained by any factor intrinsic to the involved device.As reported, the device was inspected after the implant and before the explant, and no allegation of malfunction or deficits were reported from the field.It is possible that the procedural context and/or patient factors contributed to the event, although this cannot be ultimately confirmed.The root cause of the event remains ultimately unknown.
 
Additional Manufacturer Narrative
Fields changed: b4, d10, g4, g7, h1, h2, h6.A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release, including a funtional test performed on (b)(6) 2019.The device was returned to the manufacturer and it was received on 17 oct 2019.The returned valve was received in generally good conditions with some signs of stitching on the sewing cuff.The leaflets were free to open.Further investigation is ongoing.
 
Additional Manufacturer Narrative
The manufacturer received additional information clarifying that the re-operation of the patient occurred at the end of the surgical procedure.The patient did not leave the operating room between the first and second mitral valve replacement procedures.The event description in section b5 has been properly updated.
 
Event or Problem Description
On (b)(6) 2019, a patient received a carbomedics optiform f7-029 in the mitral position.After the implant, the leaflets were tested and no issue was identified at that time.No functional defects were reported and normal valve function was observed.However, during the ultrasound check at the end of the surgical procedure, it was noticed that one of the leaflets was not closing properly thus resulting in regurgitation from the side of the leaflet.It was consequently decided to perform a reoperation immediately.At the time of explant of the device, the leaflet was checked again but no impediment was identified.The optiform f7-029 was explanted and replaced with a st.Jude valve size 29.The patient had a good outcome after the procedure.Before explanting of the carbomedics valve, the patient had hematuria, and the hematuria disappeared after the valve replacement.

Brand Name
OPTIFORM PROSTHETIC MITRAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vercelli
MDR Report Key9050778
Report Number3005687633-2019-00224
Device Sequence Number16773291
Product Code LWQ
UDI-Device Identifier08022057012869
UDI-Public(01)08022057012869(240)F7-029(17)240209
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060S019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/09/2024
Device Model NumberF7-029
Device Catalogue NumberF7-029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer09/24/2019
10/15/2019
11/15/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date10/03/2019
11/08/2019
11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;